Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 79, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 1, 2018, 4:21 AM EDT for Henry County, City of Martinsville, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2018, 4:21 AM EDT (08:21 UTC)
- Expired
- Sep 1, 2018, 7:38 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Martinsville, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:54 AM EDT | FLASH FLOOD | 5 S Martinsville City, VA | MARROWBONE CREEK FLOODED PARTS OF JOSEPH MARTIN HWY AND GREENSBORO ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WGUS51 KRNK 010821 FFWRNK VAC089-690-011245- /O.NEW.KRNK.FF.W.0079.180901T0821Z-180901T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service BLACKSBURG VA 421 AM EDT SAT SEP 1 2018 The National Weather Service in BLACKSBURG has issued a * Flash Flood Warning for... The City of Martinsville in south central Virginia... Central Henry County in south central Virginia... * Until 845 AM EDT * At 419 AM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Martinsville... Villa Heights... Chatmoss... Collinsville... and Horse Pasture. Additional rainfall amounts of 1 to 2 inches are possible in the warned area. This includes The following Locations The Martinsville Speedway and Martinsville Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. When it is safe to do so, please send your reports of flooding, including mudslides or flooded roads, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3672 7973 3657 7983 3662 7998 3675 7991 $$ JH
2 follow-up statements
470 WGUS71 KRNK 010950 FFSRNK Flash Flood Statement National Weather Service BLACKSBURG VA 550 AM EDT SAT SEP 1 2018 VAC089-690-011245- /O.CON.KRNK.FF.W.0079.000000T0000Z-180901T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ City of Martinsville VA-Henry VA- 550 AM EDT SAT SEP 1 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR CENTRAL HENRY COUNTY AND THE CITY OF MARTINSVILLE... At 548 AM EDT, Doppler radar indicated that showers and thunderstorms were slowly exiting the warned area. Up to three inches of rain have already fallen. Runoff from this heavy rainfall will likely result in flooding or flash flooding around Martinsville early this morning. Some locations that will experience flooding include... Martinsville... Villa Heights... Chatmoss... Collinsville... and Horse Pasture. This includes The following Locations The Martinsville Speedway and Martinsville Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. When it is safe to do so, please send your reports of flooding, including mudslides or flooded roads, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3672 7973 3657 7983 3662 7998 3675 7991 $$ JH
337 WGUS71 KRNK 011138 FFSRNK Flash Flood Statement National Weather Service BLACKSBURG VA 738 AM EDT SAT SEP 1 2018 VAC089-690-011147- /O.CAN.KRNK.FF.W.0079.000000T0000Z-180901T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ City of Martinsville VA-Henry VA- 738 AM EDT SAT SEP 1 2018 ...THE FLASH FLOOD WARNING FOR CENTRAL HENRY COUNTY AND THE CITY OF MARTINSVILLE IS CANCELLED... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. When it is safe to do so, please send your reports of flooding, including mudslides or flooded roads, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. LAT...LON 3672 7973 3657 7983 3662 7998 3675 7991 $$ JH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:08 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 1, 3:08 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 308 AM EDT Sat Sep 1 2018 .SYNOPSIS... A weak stationary front just north of the area will gradually dissipate today allowing high pressure to strengthen across the region through the weekend into early next week. This will keep warm and humid conditions in place with mainly afternoon showers and storms over the next couple of days. && .NEAR TERM /THROUGH TONIGHT/... As of 250 AM EDT Saturday... Deep convection continues across southern/eastern sections early this morning likely due to earlier outflow along the nose of lingering instability per latest SPC analysis. Models continue to struggle with these bands of storms so plan to keep pops going from southwest to northeast espcly along/east of the Blue Ridge until around sunrise when expect to finally see things fade. Otherwise not a lot of change with a weak boundary to the north expected to dissipate today as 500 mb heights increase beneath the building upper ridge. However models not showing much capping aloft and with forecast high instability expect to again see at least scattered storms once again this afternoon, espcly north near the old boundary, and west with light southerly flow along the Blue Ridge. This supported by the latest HRRR and HREF which tend to focus with shotgun coverage developing over the mountains and perhaps developing into slow moving clusters/bands heading east. Appears convection will be more isolated farther south but given progged 850 mb theta-e ridging expect at least a few storms. Appears main concern with flooding potential given weak steering although with such high instability isolated severe possible with the deeper cores within wet microbursts. Thus upped pops a bit with a period of likelys mountains and northeast this afternoon and decent chances elsewhere. Will again be quite warm/humid with highs mostly 80s to near 90 southeast. Should see storms fade a bit quicker this evening given better ridging and likely a more worked over environment than seen tonight. Also expect even less support under the developing flat ridge so trended toward cutting pops after midnight after evening chances fade. Will again have fog around in the valleys and espcly where any earlier rainfall occurred. Lows in the muggy 60s overnight. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 305 AM EDT Saturday... Region will be under a strong upper ridge through the period. Little change in air mass will mean warmth and humidity will continue through Monday. However still appears will see enough instability under little cap to produce more orographic driven storms Sunday afternoon so running with slight to chance pops espcly west. Drying/capping aloft a becomes a bit stronger on Monday with the center of the mid level ridge about overhead. This should spell mainly isolated storms Monday afternoon with the majority across the higher western ridges for the most part. Otherwise similar to past few days, high precipitable water values and modest storms motion may result in localized heavy rainfall. Little change to temps with persistence best per 80s to near 90 for highs and lows 60s to around 70. Confidence was above average for all elements. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 100 PM EDT Friday... Very little change in the long wave pattern Tuesday through Thursday. with a strong upper ridge over the eastern United States. 500 MB heights will be as high as 597dm over the Mid- Atlantic region. Little to no surface boundaries or short wave energy so daytime heating and instability will be the primary focus for daily thunderstorms. Temperatures will remain above normal. Confidence was above average for all elements. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... As of 1250 AM EDT Saturday... Convective activity will linger across the south roughly between Roanoke and Danville into the early morning hours before fading. Thus may include a VCTS mention at both locations given uncertainty espcly since still rather unstable across southern sections. Not expecting much in the way of convection elsewhere but may need to watch KLYH if storms lift north a bit faster before fading. Otherwise fog will be likely overnight with stratus as well, but to what extent is in question per some mid and high cloud coverage at times. Confidence higher in the mountains for lower cigs than east. Expect fog/stratus to burn off by 13-14z, with cumulus forming again in the afternoon but VFR outside any storms as coverage may be a little more across the Blue Ridge and Piedmont with some upper support over northern VA to KY. However given low confidence in any one terminal site seeing a storm, will leave out mention and see what new model consensus suggests this morning. Confidence low on how low visibilities and cigs get tonight, but higher on sub-VFR at all sites at some point late tonight to around dawn Saturday. Extended Discussion... Subtropical ridge of high pressure is expected to build over the Mid Atlantic Region this weekend and persist through next week. Increased warming aloft will lessen the coverage of deep convection, but there will continue to be at least a daily threat for isolated to scattered activity...especially over the mountains where cloud build ups will be most favorable over in the vicinity of the higher terrain. This occurrence will be tied to the peak heating part of the day, with little or no activity otherwise. Early morning fog within the river valleys will also be common...restrictions to visibility limited for a few hours each morning around daybreak. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...AMS AVIATION...JH/RCS/WP
Hazardous weather outlook, Sep 1, 3:23 AM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 323 AM EDT Sat Sep 1 2018 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-020730- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 323 AM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 1, 12:47 AM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1247 AM EDT SAT SEP 1 2018
VAZ017-033-010530-
Franklin-Floyd-
1247 AM EDT SAT SEP 1 2018
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FLOYD AND CENTRAL
FRANKLIN COUNTIES...
Until 130 AM EDT.
At 1246 AM EDT, strong thunderstorms extended from near Endicott to
Ferrum. Movement was north at 10 mph.
Winds up to 50 mph and small hail are possible with these storms.
Locations impacted include...
Rocky Mount...
Boones Mill...
Copper Hill...
Ferrum...
and Terrys Fork.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3684 8007 3685 8009 3685 8010 3687 8023
3687 8025 3686 8026 3687 8030 3708 8028
3711 8018 3711 8016 3712 8012 3715 8010
3711 7973 3682 7994
TIME...MOT...LOC 0446Z 198DEG 9KT 3692 8019 3690 8001
MBSSpecial weather statement, Sep 1, 1:39 AM EDT, 2 hours 42 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 139 AM EDT SAT SEP 1 2018 VAZ016-017-032-043-010615- Henry-Patrick-Floyd-Carroll- 139 AM EDT SAT SEP 1 2018 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FLOYD... NORTHEASTERN CARROLL...SOUTHWESTERN HENRY AND CENTRAL PATRICK COUNTIES... Until 215 AM EDT. At 138 AM EDT, strong thunderstorms extended from near Dugspur to near Spencer. The storms are nearly stationary. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Stuart... Spencer... Woolwine... Bassett... and Laurel Fork. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3686 8059 3673 7988 3657 7996 3668 8066 TIME...MOT...LOC 0538Z 196DEG 3KT 3676 8059 3666 8003 MBS
Special weather statement, Sep 1, 1:51 AM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
151 AM EDT SAT SEP 1 2018
VAZ044-010630-
Pittsylvania-
151 AM EDT SAT SEP 1 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PITTSYLVANIA COUNTY
AND THE CITY OF DANVILLE...
Until 230 AM EDT.
At 151 AM EDT, strong thunderstorms extended from near Swansonville
to Danville. Movement was east at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Danville...
Blairs...
Swansonville...
Dry Fork...
and Westover Hills.
This includes The following Location Danville Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3676 7966 3679 7932 3661 7920 3654 7922
3654 7952
TIME...MOT...LOC 0551Z 260DEG 11KT 3671 7955 3657 7942
MBSSpecial weather statement, Sep 1, 2:01 AM EDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 201 AM EDT SAT SEP 1 2018 VAZ033-034-044-010645- Franklin-Bedford-Pittsylvania- 201 AM EDT SAT SEP 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PITTSYLVANIA...SOUTH CENTRAL BEDFORD AND SOUTHEASTERN FRANKLIN COUNTIES... Until 245 AM EDT. At 201 AM EDT, a strong thunderstorm was located over Union Hall, moving east at 15 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Penhook... Smith Mountain Lake State Park... Western Smith Mountain Lake... Pittsville... and Union Hall. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3705 7984 3714 7948 3690 7936 3688 7976 TIME...MOT...LOC 0601Z 260DEG 12KT 3699 7970 MBS
Special weather statement, Sep 1, 2:30 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
230 AM EDT SAT SEP 1 2018
NCZ002-003-VAZ015-016-032-010715-
Surry-Alleghany-Grayson-Patrick-Carroll-
230 AM EDT SAT SEP 1 2018
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ALLEGHANY AND
NORTHWESTERN SURRY COUNTIES IN NORTHWESTERN NORTH
CAROLINA...SOUTHEASTERN CARROLL...SOUTHEASTERN GRAYSON AND
SOUTHWESTERN PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA...
Until 315 AM EDT.
At 229 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gladesboro to Glade Valley. Movement
was northeast at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Galax...
Fancy Gap...
Ennice...
Cana...
and Ararat.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3657 8108 3666 8084 3680 8053 3671 8046
3664 8042 3641 8105
TIME...MOT...LOC 0629Z 224DEG 8KT 3667 8064 3647 8102
MBSSpecial weather statement, Sep 1, 3:01 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
301 AM EDT SAT SEP 1 2018
VAZ034-044-045-058-059-010745-
Halifax-Campbell-Bedford-Pittsylvania-Charlotte-
301 AM EDT SAT SEP 1 2018
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHARLOTTE...
CAMPBELL...NORTHEASTERN PITTSYLVANIA... NORTHWESTERN HALIFAX...AND
CENTRAL BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...
Until 345 AM EDT.
At 300 AM EDT, strong thunderstorms extended from near Bedford to
near Straightstone. Movement was northeast at 15 mph.
Wind gusts up to 50 mph and small hail are possible with these
storms.
Locations impacted include...
Lynchburg...
Bedford...
Altavista...
Hurt...
and Brookneal.
This includes The following Locations Liberty University, The
National D-Day Memorial, and Lynchburg Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3703 7868 3690 7919 3739 7968 3758 7938
3751 7934 3750 7930 3751 7926 3749 7926
3751 7922 3740 7912 3741 7911 3739 7906
3742 7907 3728 7893 3725 7892 3725 7890
TIME...MOT...LOC 0700Z 242DEG 12KT 3737 7955 3699 7918
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:05 PM EDT | Special Weather Statement | RNK | Henry | 25 min |
| Aug 31, 11:32 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Sep 1, 12:05 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 55 min |
| Sep 1, 12:10 AM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 65 min |
| Sep 1, 12:24 AM EDT | Areal Flood Advisory | RNK | Franklin, Henry, Patrick | 3 hr |
| Sep 1, 12:25 AM EDT | Areal Flood Advisory | RNK | Henry | 3 hr |
| Sep 1, 12:45 AM EDT | Special Weather Statement | RNK | City of Martinsville | 45 min |
| Sep 1, 12:47 AM EDT | Special Weather Statement | RNK | Franklin | 43 min |
| Sep 1, 12:57 AM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick | 5 hr |
| Sep 1, 1:06 AM EDT | Severe Thunderstorm Warning | RNK | Franklin | 54 min |
| Sep 1, 1:21 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania | 6 hr |
| Sep 1, 1:39 AM EDT | Special Weather Statement | RNK | Henry, Patrick | 36 min |
| Sep 1, 1:51 AM EDT | Special Weather Statement | RNK | City of Danville | 39 min |
| Sep 1, 2:01 AM EDT | Special Weather Statement | RNK | Franklin | 44 min |
| Sep 1, 2:08 AM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 24 min |
| Sep 1, 2:17 AM EDT | Areal Flood Warning | RNK | Bedford, Franklin, Pittsylvania | 4 hr |
| Sep 1, 2:19 AM EDT | Areal Flood Advisory | RNK | Pittsylvania | 2 hr |
| Sep 1, 2:30 AM EDT | Special Weather Statement | RNK | Carroll | 45 min |
| Sep 1, 3:01 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 44 min |
| Sep 1, 3:18 AM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 88 min |
| Sep 1, 3:26 AM EDT | Areal Flood Advisory | RNK | Henry, Patrick, City of Martinsville | 3 hr |
| Sep 1, 3:53 AM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Sep 1, 12:24 PM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 17 more | 8 hr |
| Sep 1, 1:43 PM EDT | Special Weather Statement | RNK | City of Roanoke | 62 min |
| Sep 1, 2:18 PM EDT | Special Weather Statement | RNK | Henry | 57 min |
| Sep 1, 2:26 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 64 min |
| Sep 1, 2:39 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Sep 1, 2:46 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Sep 1, 3:07 PM EDT | Special Weather Statement | RNK | Floyd | 68 min |
| Sep 1, 3:31 PM EDT | Flash Flood Warning | RNK | Carroll, City of Galax | 2 hr |
| Sep 1, 3:40 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| Sep 1, 3:47 PM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista | 3 hr |
| Sep 1, 3:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Sep 1, 3:56 PM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 3 hr |
| Sep 1, 4:04 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 56 min |
| Sep 1, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 55 min |
| Sep 1, 4:11 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 64 min |
| Sep 1, 4:38 PM EDT | Special Weather Statement | RNK | Amherst, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville and 1 more | 67 min |
| Sep 1, 4:51 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 3 hr |
| Sep 1, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Sep 1, 5:25 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.